MULTIPLE DIFFRACTION OF PLANE-WAVES BY AN ACOUSTICALLY PENETRABLE STRIP LOCATED BETWEEN 2 SOFT HARD HALF-PLANES


BUYUKAKSOY A., ALKUMRU A.

INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE, vol.32, no.5, pp.779-789, 1994 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 5
  • Publication Date: 1994
  • Doi Number: 10.1016/0020-7225(94)90060-4
  • Title of Journal : INTERNATIONAL JOURNAL OF ENGINEERING SCIENCE
  • Page Numbers: pp.779-789

Abstract

A uniform asymptotic high-frequency solution is developed for the diffraction of plane waves ? by an acoustically transmissive strip located between two half-planes which are soft at the top and ?hard at the bottom. After simulating the partially transmissive strip by a set of approximate boundary ?conditions used recently by Rawlins et al., the three-part boundary value problem is formulated into ?a ''modified matrix Wiener-Hopf equation''. By performing the factorization of the kernel matrix ?through the Daniele-Khrapkov method, the modified matrix Wiener-Hopf equation is first reduced ?to a pair of coupled Fredholm integral equations of the second kind and then solved by iterations. An ?interesting feature of the present solution is that the classical Wiener-Hopf arguments yield unknown ?constants that can be determined by means of the edge conditions.